Alert archive / Oklahoma / Freeze Warnings in 2008

Freeze Warning 7, NWS Tulsa, OK

October 28, 200822 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Oct 28, 2008, 4:21 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 28, 2008, 4:05 PM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2008, 4:21 AM CDT (09:21 UTC)
In effect from
Oct 28, 2008, 4:05 PM CDT
Expired
Oct 29, 2008, 9:00 AM CDT
In force
17 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2074 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 280921
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
421 AM CDT TUE OCT 28 2008

ARZ001-002-010-011-019-020-029-OKZ054>058-062-063-067>070-072-
074>076-281730-
/O.NEW.KTSA.FZ.W.0007.081029T0600Z-081029T1400Z/
/O.CON.KTSA.FZ.W.0006.000000T0000Z-081028T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-MAYES-DELAWARE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-SEQUOYAH-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA...
BARTLESVILLE...NOWATA...VINITA...MIAMI...PRYOR...JAY...WAGONER...
TAHLEQUAH...STILWELL...MUSKOGEE...SALLISAW...STIGLER...
WILBURTON...POTEAU
421 AM CDT TUE OCT 28 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY FOR
THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...MAYES...DELAWARE...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...SEQUOYAH...HASKELL...
LATIMER...LE FLORE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER
TENDER VEGETATION.

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...MAYES...DELAWARE...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...SEQUOYAH...HASKELL...
LATIMER...LE FLORE.

TEMPERATURES IN THE 20S EARLY THIS MORNING WILL RISE ABOVE 32 
DEGREES BETWEEN 8 AND 10 AM. IT WILL NOT BE QUITE AS COLD 
TONIGHT...BUT STILL FALL BELOW 32 DEGREES...IN PORTIONS OF
NORTHEAST OKLAHOMA...AND A LARGE PORTION OF NORTHWEST ARKANSAS.
     

$$

OKZ049-053-059>061-064>066-071-073-281400-
/O.CON.KTSA.FZ.W.0006.000000T0000Z-081028T1400Z/
PUSHMATAHA-CHOCTAW-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-OKMULGEE-
MCINTOSH-PITTSBURG-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...PAWNEE...
TULSA...CLAREMORE...BRISTOW...OKEMAH...OKMULGEE...EUFAULA...
MCALESTER
421 AM CDT TUE OCT 28 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING
FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...PAWNEE...TULSA...ROGERS...CREEK...
OKFUSKEE...OKMULGEE...MCINTOSH...PITTSBURG.

TEMPERATURES IN THE 20S EARLY THIS MORNING WILL RISE ABOVE 32 
DEGREES BETWEEN 8 AND 10 AM. IT WILL NOT BE QUITE AS COLD 
TONIGHT.

$$
3 follow-up statements
000 
WWUS74 KTSA 281438
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
938 AM CDT TUE OCT 28 2008

ARZ001-002-010-011-019-020-029-OKZ054>058-062-063-067>070-072-
074>076-282200-
/O.CON.KTSA.FZ.W.0007.081029T0600Z-081029T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-MAYES-DELAWARE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-SEQUOYAH-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA...
BARTLESVILLE...NOWATA...VINITA...MIAMI...PRYOR...JAY...WAGONER...
TAHLEQUAH...STILWELL...MUSKOGEE...SALLISAW...STIGLER...
WILBURTON...POTEAU
938 AM CDT TUE OCT 28 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...MAYES...DELAWARE...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...SEQUOYAH...HASKELL...
LATIMER...LE FLORE.

CONDITIONS WILL AGAIN BE FAVORABLE FOR SUB-FREEZING TEMPERATURES 
TONIGHT. OVERNIGHT LOWS WILL RANGE FROM THE MID 20S TO THE LOWER 30S. 

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER
VEGETATION.

$$
000 
WWUS74 KTSA 282105
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT TUE OCT 28 2008

OKZ049-053-059>061-064>066-071-073-291400-
/O.EXA.KTSA.FZ.W.0007.081029T0600Z-081029T1400Z/
PUSHMATAHA-CHOCTAW-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-OKMULGEE-
MCINTOSH-PITTSBURG-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...PAWNEE...
TULSA...CLAREMORE...BRISTOW...OKEMAH...OKMULGEE...EUFAULA...
MCALESTER
405 PM CDT TUE OCT 28 2008

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM WEDNESDAY FOR
THE FOLLOWING COUNTIES...

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...PAWNEE...TULSA...ROGERS...CREEK...
OKFUSKEE...OKMULGEE...MCINTOSH...PITTSBURG.

CONDITIONS WILL AGAIN BE FAVORABLE FOR SUB-FREEZING TEMPERATURES
TONIGHT...ESPECIALLY IN LOW LYING AREAS. OVERNIGHT LOWS WILL RANGE
FROM THE MID 20S TO THE LOWER 30S IN MOST PLACES...WITH SLIGHTLY
WARMER READINGS IN PARTS OF THE TULSA METRO AREA.

$$

ARZ001-002-010-011-019-020-029-OKZ054>058-062-063-067>070-072-
074>076-291400-
/O.CON.KTSA.FZ.W.0007.081029T0600Z-081029T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-MAYES-DELAWARE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-SEQUOYAH-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA...
BARTLESVILLE...NOWATA...VINITA...MIAMI...PRYOR...JAY...WAGONER...
TAHLEQUAH...STILWELL...MUSKOGEE...SALLISAW...STIGLER...
WILBURTON...POTEAU
405 PM CDT TUE OCT 28 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM WEDNESDAY
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...MAYES...DELAWARE...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...SEQUOYAH...HASKELL...
LATIMER...LE FLORE.

CONDITIONS WILL AGAIN BE FAVORABLE FOR SUB-FREEZING TEMPERATURES
TONIGHT...ESPECIALLY IN LOW LYING AREAS. OVERNIGHT LOWS WILL RANGE
FROM THE MID 20S TO THE LOWER 30S IN MOST PLACES.

$$
000 
WWUS74 KTSA 290913
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
413 AM CDT WED OCT 29 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291400-
/O.CON.KTSA.FZ.W.0007.000000T0000Z-081029T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
413 AM CDT WED OCT 29 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG...
OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK...
OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE...
MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE.

SUB FREEZING TEMPERATURES OVER PORTIONS OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS EARLY THIS MORNING WILL RISE ABOVE 32
DEGREES BY 9 AM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 28, 4:12 AM CDT, 9 minutes earlier.

Area forecast discussion, Oct 28, 4:12 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
412 AM CDT TUE OCT 28 2008

.DISCUSSION...
MAJOR LEAGUE EAST COAST TROUGH AND ALMOST
AS IMPRESSIVE WESTERN RIDGE...BRINGS COOL
& DRY WEATHER TO OUR REGION TODAY AS HIGH
PRESSURE OVERHEAD MIGRATES SOUTHEAST INTO
THE GULF STATES.  TEMPERATURES IN THE MID
20S AT DAWN THIS MORNING  WILL REACH NEAR
60 BY MID AFTERNOON UNDER CLOUDLESS SKIES.
SUB-FREEZING TEMPERATURE AGAIN TONIGHT IN
FAR NORTHERN AND EASTERN OKLAHOMA ZONES &
WEST CENTRAL AND NORTHWEST ARKANSAS ZONES
NECESSITATES A FREEZE WARNING.  SOUTHERLY
RETURN  FLOW WEDNESDAY INCREASES THURSDAY
AS A DRY SHORT WAVE EMBEDDED IN THE RIDGE
REACHES THE CENTRAL PLAINS.  HIGH TEMPS A
BIT SHORT OF CLIMO WEDNESDAY...ABOUT EVEN
THURSDAY. RIDGE DOMINANT FOR THE UPCOMING
WEEKEND. ECMWF/GFS DIFFER ON SPEED OF THE
NEXT WAVE EARLY NEXT WEEK..SO DID NOT GET
AGGRESSIVE WITH RAIN CHANCES.          GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  37  70  49 /   0   0   0   0
FSM   59  31  71  42 /   0   0   0   0
MLC   60  35  71  48 /   0   0   0   0
BVO   59  29  68  40 /   0   0   0   0
FYV   52  27  65  39 /   0   0   0   0
BYV   51  31  64  43 /   0   0   0   0
MKO   59  32  68  45 /   0   0   0   0
MIO   57  30  66  43 /   0   0   0   0
F10   60  35  70  47 /   0   0   0   0
HHW   61  35  71  46 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING UNTIL 9 AM TUESDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     FREEZE WARNING FROM 1 AM WEDNESDAY TO 9 AM WEDNESDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ062-OKZ063-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ072-OKZ074-OKZ075-OKZ076.

AR...FREEZE WARNING UNTIL 9 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

     FREEZE WARNING FROM 1 AM WEDNESDAY TO 9 AM WEDNESDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Oct 27, 5:00 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT MON OCT 27 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT MON OCT 27 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER EXPECTED.

DISCUSSION...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION THROUGH TONIGHT
WITH COLD CONDITIONS EXPECTED. LIGHT WINDS AND CLEAR SKIES WILL ALLOW
FOR A WIDESPREAD FREEZE ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS BY MORNING. A HARD FREEZE IS LIKELY ACROSS FAR NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS WITH TEMPERATURES FALLING INTO THE
MID 20S. PLEASE REFER TO THE LATEST STATEMENT...OKCNPWTSA...ISSUED
BY THE NATIONAL WEATHER SERVICE IN TULSA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A PROLONGED PERIOD OF DRY TRANQUIL WEATHER WILL LAST THROUGH THE
WEEKEND AS AN UPPER RIDGE REMAINS ANCHORED OVER THE ROCKIES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Freeze Warnings in Oklahoma, 2008Freeze Warnings in Arkansas, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.